MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE49

ENCORE MEDICAL, L.P. BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE49
Catalog Number 412-02-049
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the dislocation of a bipolar hip; the surgeon converted to a total hip.
 
Additional Manufacturer Narrative
The reason for this revision surgery was dislocation of the bipolar hip.The in-vivo length of patient service for the implant was 14 days.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had dislocation of the bipolar hip.The root cause of the dislocation was not reported.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE49
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6563770
Report Number1644408-2017-00334
Device Sequence Number606466
Product Code KWY
UDI-Device Identifier00888912079563
UDI-Public(01)00888912079563
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/27/2021
Device Catalogue Number412-02-049
Device Lot Number996B1023A
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-700, LOT 635C1149
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age77 YR